• Previous Article
    Ray and heteroclinic solutions of Hamiltonian systems with 2 degrees of freedom
  • DCDS Home
  • This Issue
  • Next Article
    Expansion growth, entropy and invariant measures of distal groups and pseudogroups of homeo- and diffeomorphisms
October  2013, 33(10): 4743-4768. doi: 10.3934/dcds.2013.33.4743

Zero-electron-mass limit of Euler-Poisson equations

1. 

Department of Mathematics, Nanjing University of Aeronautics and Astronautics, Nanjing 211106

2. 

Department of Mathematics, Zhejiang University, Hangzhou 310027

Received  October 2012 Revised  January 2013 Published  April 2013

We study the limit of vanishing ratio of the electron mass to the ion mass (zero-electron-mass limit) in the scaled Euler-Poisson equations. As the first step of this justification, we construct the uniform global classical solutions in critical Besov spaces with the aid of ``Shizuta-Kawashima" skew-symmetry. Then we establish frequency-localization estimates of Strichartz-type for the equation of acoustics according to the semigroup formulation. Finally, it is shown that the uniform classical solutions converge towards that of the incompressible Euler equations (for ill-preparedinitial data) in a refined way as the scaled electron-mass tends to zero. In comparison with the classical zero-mach-number limit in [7,23], we obtain different dispersive estimates due to the coupled electric field.
Citation: Jiang Xu, Ting Zhang. Zero-electron-mass limit of Euler-Poisson equations. Discrete and Continuous Dynamical Systems, 2013, 33 (10) : 4743-4768. doi: 10.3934/dcds.2013.33.4743
References:
[1]

T. Alazard, Low mach number limit of the full Navier-Stokes equations, Arch. Ration. Mech. Anal., 180 (2006), 1-73. doi: 10.1007/s00205-005-0393-2.

[2]

G. Alì, Global existence of smooth solutions of the N-dimensional Euler-Possion model, SIAM J. Math. Anal., 35 (2003), 389-422. doi: 10.1137/S0036141001393225.

[3]

G. Alì and L. Chen, The zero-electron-mass limit in the Euler-Poisson system for both well- and ill-prepared initial data, Nonlinearity, 24 (2011), 2745-2761. doi: 10.1088/0951-7715/24/10/005.

[4]

G. Alì, L. Chen, A. Jüngel and Y. J. Peng, The zero-electron-mass limit in the hydrodynamic model for plasmas, Nonlinear Anal. TMA, 72 (2010), 4415-4427. doi: 10.1016/j.na.2010.02.016.

[5]

J.-Y. Chemin, B. Desjardins, I. Gallagher and E. Grenier, "Mathematical Geophysics. An Introduction to Rotating Fluids and the Navier-Stokes Equations," Oxford Lecture Series in Mathematics and its Applications, 32. The Clarendon Press, Oxford University Press, Oxford, 2006

[6]

L. Chen, X. Q. Chen and C. L. Zhang, Vanishing electron mass limit in the bipolar Euler-Poisson system, Nonlinear Anal. RWA, 12 (2011), 1002-1012. doi: 10.1016/j.nonrwa.2010.08.023.

[7]

R. Danchin, Zero Mach number limit in critical spaces for compressible Navier-Stokes equations, Ann. Sci. École Norm. Sup. (4), 35 (2002), 27-75. doi: 10.1016/S0012-9593(01)01085-0.

[8]

P. Degond and P. A. Markowich, On a one-dimensional steady-state hydrodynamic model for semiconductors, Appl. Math. Lett., 3 (1990), 25-29. doi: 10.1016/0893-9659(90)90130-4.

[9]

D. Y. Fang, J. Xu and T. Zhang, Global exponential stability of classical solutions to the hydrodynamic model for semiconductors, Math. Models Methods Appl. Sci., 17 (2007), 1507-1530. doi: 10.1142/S0218202507002364.

[10]

T. Goudon, A. Jüngel and Y. J. Peng, Zero-mass-electrons limits in hydrodynamic models for plasmas, Appl. Math. Lett., 12 (1999), 75-79. doi: 10.1016/S0893-9659(99)00038-5.

[11]

Y. Guo and W. Strauss, Stability of semiconductor states with Insulating and contact boundary conditions, Arch. Rational Mech. Anal., 179 (2005), 1-30. doi: 10.1007/s00205-005-0369-2.

[12]

D. W. Hewett, Low-frequency electro-magnetic (Darwin) applications in plasma simulation, Comput. Phys. Commun., 84 (1994), 243-277.

[13]

L. Hsiao, S. Jiang and P. Zhang, Global existence and exponential stablity of smooth solutions to a full hydrodynamic model to semiconductors, Monatshefte f$\ddotu$r Mathematik, 136 (2002), 269-285. doi: 10.1007/s00605-002-0485-0.

[14]

D. Iftimie, The resolution of the Navier-Stokes equations in anisotropic spaces, Rev. Mat. Iberoamericana, 15 (1999), 1-36. doi: 10.4171/RMI/248.

[15]

A. Jüngel and Y. J. Peng, A hierarchy of hydrodynamic models for plasmas: Zero-electron-mass limits in the drift-diffusion equations, Ann. Inst. H. Poincaré Anal. NonLinéaire, 17 (2000), 83-118. doi: 10.1016/S0294-1449(99)00101-8.

[16]

F. Kazeminezhad, J. M. Dawson, J. N. Leboeuf, R. Sydora and D. Holland, A vlasov particle ion zero mass electron model for plasma simulations, J. Comput. Phys., 102 (1992), 277-296. doi: 10.1016/0021-9991(92)90372-6.

[17]

S. Klainerman and A. Majda, Singular limits of quasilinear hyperbolic systems with large parameters and the incompressible limit of compressible fluids, Comm. Pure Appl. Math., 34 (1981), 481-524. doi: 10.1002/cpa.3160340405.

[18]

S. Klainerman and A. Majda, Compressible and incompressible fluids, Comm. Pure Appl. Math., 35 (1982), 629-651. doi: 10.1002/cpa.3160350503.

[19]

S. Kawashima and W. A. Yong, Dissipative structure and entropy for hyperbolic systems of balance laws, Arch. Ration. Mech. Anal., 174 (2004), 345-364. doi: 10.1007/s00205-004-0330-9.

[20]

C. Lattanzio and P. Marcati, The relaxation to the drift-diffusion system for the 3-D isentropic Euler-Poisson model for semiconductors, Discrete Contin. Dyn. Syst.-A, 5 (1999), 449-455. doi: 10.3934/dcds.1999.5.449.

[21]

P. Marcati and R. Natalini, Weak solutions to a hydrodynamic model for semiconductors and relaxation to the drift-diffusion equations, Arch. Ration. Mech. Anal., 129 (1995), 129-145. doi: 10.1007/BF00379918.

[22]

P. A. Markowich, C. Ringhofer and C. Schmeiser, "Semiconductor Equations," Springer-Verlag, Vienna, 1990. doi: 10.1007/978-3-7091-6961-2.

[23]

G. Métivier and S. Schochet, The incompressible limit of the Non-Isentropic euler equations, Arch. Ration. Mech. Anal., 158 (2001), 61-90. doi: 10.1007/PL00004241.

[24]

S. Wang, Quasineutral limit of Euler-Poisson system with and without viscosity, Comm. PDE, 29 (2004), 419-456. doi: 10.1081/PDE-120030403.

[25]

J. Xu and W.-A. Yong, Relaxation-time limits of non-isentropic hydrodynamic models for semiconductors, J. Diff. Equs., 247 (2009), 1777-1795. doi: 10.1016/j.jde.2009.06.018.

[26]

J. Xu and W.-A. Yong, Zero-electron-mass limit of hydrodynamic models for plasmas, Proc. Roy. Soc. Edinburgh Sect. A, 141 (2011), 431-447. doi: 10.1017/S0308210510000119.

[27]

W.-A. Yong, Diffusive relaxation limit of multi-dimensional isentropic hydrodynamic models for semiconductor, SIAM J. Appl. Math., 64 (2004), 1737-1748. doi: 10.1137/S0036139903427404.

[28]

W.-A. Yong, Entropy and global existence for hyperbolic balance laws, Arch. Ration. Mech. Anal., 172 (2004), 247-266. doi: 10.1007/s00205-003-0304-3.

show all references

References:
[1]

T. Alazard, Low mach number limit of the full Navier-Stokes equations, Arch. Ration. Mech. Anal., 180 (2006), 1-73. doi: 10.1007/s00205-005-0393-2.

[2]

G. Alì, Global existence of smooth solutions of the N-dimensional Euler-Possion model, SIAM J. Math. Anal., 35 (2003), 389-422. doi: 10.1137/S0036141001393225.

[3]

G. Alì and L. Chen, The zero-electron-mass limit in the Euler-Poisson system for both well- and ill-prepared initial data, Nonlinearity, 24 (2011), 2745-2761. doi: 10.1088/0951-7715/24/10/005.

[4]

G. Alì, L. Chen, A. Jüngel and Y. J. Peng, The zero-electron-mass limit in the hydrodynamic model for plasmas, Nonlinear Anal. TMA, 72 (2010), 4415-4427. doi: 10.1016/j.na.2010.02.016.

[5]

J.-Y. Chemin, B. Desjardins, I. Gallagher and E. Grenier, "Mathematical Geophysics. An Introduction to Rotating Fluids and the Navier-Stokes Equations," Oxford Lecture Series in Mathematics and its Applications, 32. The Clarendon Press, Oxford University Press, Oxford, 2006

[6]

L. Chen, X. Q. Chen and C. L. Zhang, Vanishing electron mass limit in the bipolar Euler-Poisson system, Nonlinear Anal. RWA, 12 (2011), 1002-1012. doi: 10.1016/j.nonrwa.2010.08.023.

[7]

R. Danchin, Zero Mach number limit in critical spaces for compressible Navier-Stokes equations, Ann. Sci. École Norm. Sup. (4), 35 (2002), 27-75. doi: 10.1016/S0012-9593(01)01085-0.

[8]

P. Degond and P. A. Markowich, On a one-dimensional steady-state hydrodynamic model for semiconductors, Appl. Math. Lett., 3 (1990), 25-29. doi: 10.1016/0893-9659(90)90130-4.

[9]

D. Y. Fang, J. Xu and T. Zhang, Global exponential stability of classical solutions to the hydrodynamic model for semiconductors, Math. Models Methods Appl. Sci., 17 (2007), 1507-1530. doi: 10.1142/S0218202507002364.

[10]

T. Goudon, A. Jüngel and Y. J. Peng, Zero-mass-electrons limits in hydrodynamic models for plasmas, Appl. Math. Lett., 12 (1999), 75-79. doi: 10.1016/S0893-9659(99)00038-5.

[11]

Y. Guo and W. Strauss, Stability of semiconductor states with Insulating and contact boundary conditions, Arch. Rational Mech. Anal., 179 (2005), 1-30. doi: 10.1007/s00205-005-0369-2.

[12]

D. W. Hewett, Low-frequency electro-magnetic (Darwin) applications in plasma simulation, Comput. Phys. Commun., 84 (1994), 243-277.

[13]

L. Hsiao, S. Jiang and P. Zhang, Global existence and exponential stablity of smooth solutions to a full hydrodynamic model to semiconductors, Monatshefte f$\ddotu$r Mathematik, 136 (2002), 269-285. doi: 10.1007/s00605-002-0485-0.

[14]

D. Iftimie, The resolution of the Navier-Stokes equations in anisotropic spaces, Rev. Mat. Iberoamericana, 15 (1999), 1-36. doi: 10.4171/RMI/248.

[15]

A. Jüngel and Y. J. Peng, A hierarchy of hydrodynamic models for plasmas: Zero-electron-mass limits in the drift-diffusion equations, Ann. Inst. H. Poincaré Anal. NonLinéaire, 17 (2000), 83-118. doi: 10.1016/S0294-1449(99)00101-8.

[16]

F. Kazeminezhad, J. M. Dawson, J. N. Leboeuf, R. Sydora and D. Holland, A vlasov particle ion zero mass electron model for plasma simulations, J. Comput. Phys., 102 (1992), 277-296. doi: 10.1016/0021-9991(92)90372-6.

[17]

S. Klainerman and A. Majda, Singular limits of quasilinear hyperbolic systems with large parameters and the incompressible limit of compressible fluids, Comm. Pure Appl. Math., 34 (1981), 481-524. doi: 10.1002/cpa.3160340405.

[18]

S. Klainerman and A. Majda, Compressible and incompressible fluids, Comm. Pure Appl. Math., 35 (1982), 629-651. doi: 10.1002/cpa.3160350503.

[19]

S. Kawashima and W. A. Yong, Dissipative structure and entropy for hyperbolic systems of balance laws, Arch. Ration. Mech. Anal., 174 (2004), 345-364. doi: 10.1007/s00205-004-0330-9.

[20]

C. Lattanzio and P. Marcati, The relaxation to the drift-diffusion system for the 3-D isentropic Euler-Poisson model for semiconductors, Discrete Contin. Dyn. Syst.-A, 5 (1999), 449-455. doi: 10.3934/dcds.1999.5.449.

[21]

P. Marcati and R. Natalini, Weak solutions to a hydrodynamic model for semiconductors and relaxation to the drift-diffusion equations, Arch. Ration. Mech. Anal., 129 (1995), 129-145. doi: 10.1007/BF00379918.

[22]

P. A. Markowich, C. Ringhofer and C. Schmeiser, "Semiconductor Equations," Springer-Verlag, Vienna, 1990. doi: 10.1007/978-3-7091-6961-2.

[23]

G. Métivier and S. Schochet, The incompressible limit of the Non-Isentropic euler equations, Arch. Ration. Mech. Anal., 158 (2001), 61-90. doi: 10.1007/PL00004241.

[24]

S. Wang, Quasineutral limit of Euler-Poisson system with and without viscosity, Comm. PDE, 29 (2004), 419-456. doi: 10.1081/PDE-120030403.

[25]

J. Xu and W.-A. Yong, Relaxation-time limits of non-isentropic hydrodynamic models for semiconductors, J. Diff. Equs., 247 (2009), 1777-1795. doi: 10.1016/j.jde.2009.06.018.

[26]

J. Xu and W.-A. Yong, Zero-electron-mass limit of hydrodynamic models for plasmas, Proc. Roy. Soc. Edinburgh Sect. A, 141 (2011), 431-447. doi: 10.1017/S0308210510000119.

[27]

W.-A. Yong, Diffusive relaxation limit of multi-dimensional isentropic hydrodynamic models for semiconductor, SIAM J. Appl. Math., 64 (2004), 1737-1748. doi: 10.1137/S0036139903427404.

[28]

W.-A. Yong, Entropy and global existence for hyperbolic balance laws, Arch. Ration. Mech. Anal., 172 (2004), 247-266. doi: 10.1007/s00205-003-0304-3.

[1]

A. Alexandrou Himonas, Gerard Misiołek, Feride Tiǧlay. On unique continuation for the modified Euler-Poisson equations. Discrete and Continuous Dynamical Systems, 2007, 19 (3) : 515-529. doi: 10.3934/dcds.2007.19.515

[2]

Jianwei Yang, Dongling Li, Xiao Yang. On the quasineutral limit for the compressible Euler-Poisson equations. Discrete and Continuous Dynamical Systems - B, 2022  doi: 10.3934/dcdsb.2022020

[3]

Yongcai Geng. Singularity formation for relativistic Euler and Euler-Poisson equations with repulsive force. Communications on Pure and Applied Analysis, 2015, 14 (2) : 549-564. doi: 10.3934/cpaa.2015.14.549

[4]

Hong Cai, Zhong Tan. Stability of stationary solutions to the compressible bipolar Euler-Poisson equations. Discrete and Continuous Dynamical Systems, 2017, 37 (9) : 4677-4696. doi: 10.3934/dcds.2017201

[5]

La-Su Mai, Kaijun Zhang. Asymptotic stability of steady state solutions for the relativistic Euler-Poisson equations. Discrete and Continuous Dynamical Systems, 2016, 36 (2) : 981-1004. doi: 10.3934/dcds.2016.36.981

[6]

Manwai Yuen. Cylindrical blowup solutions to the isothermal Euler-Poisson equations. Conference Publications, 2011, 2011 (Special) : 1448-1456. doi: 10.3934/proc.2011.2011.1448

[7]

Haigang Li, Jiguang Bao. Euler-Poisson equations related to general compressible rotating fluids. Discrete and Continuous Dynamical Systems, 2011, 29 (3) : 1085-1096. doi: 10.3934/dcds.2011.29.1085

[8]

Sasho Popov, Jean-Marie Strelcyn. The Euler-Poisson equations: An elementary approach to integrability conditions. Journal of Geometric Mechanics, 2018, 10 (3) : 293-329. doi: 10.3934/jgm.2018011

[9]

Houyu Jia, Xiaofeng Liu. Local existence and blowup criterion of the Lagrangian averaged Euler equations in Besov spaces. Communications on Pure and Applied Analysis, 2008, 7 (4) : 845-852. doi: 10.3934/cpaa.2008.7.845

[10]

Minghua Yang, Zunwei Fu, Jinyi Sun. Global solutions to Chemotaxis-Navier-Stokes equations in critical Besov spaces. Discrete and Continuous Dynamical Systems - B, 2018, 23 (8) : 3427-3460. doi: 10.3934/dcdsb.2018284

[11]

Dongfen Bian, Huimin Liu, Xueke Pu. Modulation approximation for the quantum Euler-Poisson equation. Discrete and Continuous Dynamical Systems - B, 2021, 26 (8) : 4375-4405. doi: 10.3934/dcdsb.2020292

[12]

Minghua Yang, Jinyi Sun. Gevrey regularity and existence of Navier-Stokes-Nernst-Planck-Poisson system in critical Besov spaces. Communications on Pure and Applied Analysis, 2017, 16 (5) : 1617-1639. doi: 10.3934/cpaa.2017078

[13]

Jinyi Sun, Zunwei Fu, Yue Yin, Minghua Yang. Global existence and Gevrey regularity to the Navier-Stokes-Nernst-Planck-Poisson system in critical Besov-Morrey spaces. Discrete and Continuous Dynamical Systems - B, 2021, 26 (6) : 3409-3425. doi: 10.3934/dcdsb.2020237

[14]

Masahiro Suzuki. Asymptotic stability of stationary solutions to the Euler-Poisson equations arising in plasma physics. Kinetic and Related Models, 2011, 4 (2) : 569-588. doi: 10.3934/krm.2011.4.569

[15]

Qiwei Wu, Liping Luan. Large-time behavior of solutions to unipolar Euler-Poisson equations with time-dependent damping. Communications on Pure and Applied Analysis, 2021, 20 (3) : 995-1023. doi: 10.3934/cpaa.2021003

[16]

Zhigang Wu, Weike Wang. Pointwise estimates of solutions for the Euler-Poisson equations with damping in multi-dimensions. Discrete and Continuous Dynamical Systems, 2010, 26 (3) : 1101-1117. doi: 10.3934/dcds.2010.26.1101

[17]

Qiwei Wu. Large-time behavior of solutions to the bipolar quantum Euler-Poisson system with critical time-dependent over-damping. Discrete and Continuous Dynamical Systems - B, 2022  doi: 10.3934/dcdsb.2022008

[18]

Xingwen Hao, Yachun Li, Zejun Wang. Non-relativistic global limits to the three dimensional relativistic euler equations with spherical symmetry. Communications on Pure and Applied Analysis, 2010, 9 (2) : 365-386. doi: 10.3934/cpaa.2010.9.365

[19]

Qunyi Bie, Haibo Cui, Qiru Wang, Zheng-An Yao. Incompressible limit for the compressible flow of liquid crystals in $ L^p$ type critical Besov spaces. Discrete and Continuous Dynamical Systems, 2018, 38 (6) : 2879-2910. doi: 10.3934/dcds.2018124

[20]

Hi Jun Choe, Bataa Lkhagvasuren, Minsuk Yang. Wellposedness of the Keller-Segel Navier-Stokes equations in the critical Besov spaces. Communications on Pure and Applied Analysis, 2015, 14 (6) : 2453-2464. doi: 10.3934/cpaa.2015.14.2453

2020 Impact Factor: 1.392

Metrics

  • PDF downloads (126)
  • HTML views (0)
  • Cited by (6)

Other articles
by authors

[Back to Top]